Kansas, 2008Flood in Kansas, March 3, 2008
March 3, 2008 · NWS EAX · 1 event in 1 county or zone
Heavy rains associated with a frontal boundary and upper level storm system, caused minor flooding on Stranger Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains associated with a frontal boundary and upper level storm system, caused minor flooding on Stranger Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 3, 5:46 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 3, 5:46 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CST MON MAR 3 2008
...UPDATED AVIATION...
.DISCUSSION...
/ISSUED 435 AM CST MON MAR 3 2008/
ALL OF THE HEADLINES HAVE BEEN CANCELLED OR EXPIRED. EXCEPT FOR THE
FAR EASTERN COUNTIES THE LARGE PRECIPITATION SHIELD HAS MOVED EAST
OF THE REGION. THE COLD FRONT HAS PUSHED SOUTHEAST OF THE CWA AND
COLDER AND DRIER AIR ARE SLOWLY WORKING SOUTHWARD. HIGH TEMPERATURES
MAY END UP OCCURRING AT TWO DIFFERENT TIMES...FIRST AT THE START OF
THE DAY AND THEN BY MID AFTERNOON AFTER A SLIGHT RECOVERY FROM A MID
MORNING LOW. WILL KEEP SKIES GENERALLY CLOUDY TODAY AS PRIMARY
MID/UPPER TROUGH WILL BE SLOW TO CLEAR THE REGION PLUS MID/HIGH
CLOUDS WILL STREAM NORTHEAST FROM THE CLOSED LOW MOVING INTO TX.
MODELS ARE VERY SIMILAR IN POSITION/TIMING OF THE CLOSED UPPER
SYSTEM WITH THE GFS HAVING A SLIGHTLY MORE NORTHERN TRACK. STILL
SOME POTENTIAL FOR THE NORTHERN FRINGES OF THE DEFORMATION SHIELD TO
NICK THE FAR SOUTHEASTERN COUNTIES LATE TONIGHT AND TUESDAY MORNING
SO WILL KEEP A SLIVER OF LIKELY POPS GOING FOR THIS REGION WITH SNOW
AMOUNTS LESS THAN AN INCH. DAY SHIFT WILL NEED TO SEE IF THE 12Z
RUNS SHIFT THE STORM TRACK FURTHER NORTHWEST.
OTHERWISE...DONT SEE MUCH IF ANY WARMING DURING THE WORK WEEK. IN
FACT THE GFS BRINGS IN ANOTHER SURGE OF COLD AIR SOUTHWARD OUT OF
CENTRAL CANADA BY FRIDAY. ALSO ADDED SOME FLURRIES FOR WEDNESDAY AND
WEDNESDAY NIGHT AS A FAST MOVING UPPER SYSTEM PLOWS THROUGH.
MOISTURE SHOULD BE LIMITED SO HELD OFF ON MENTIONING ANY MEASURABLE
PRECIPITATION.
MJ
&&
.AVIATION...
TRICKY AVIATION FORECAST THROUGH THE NEXT 6-12 HOURS AS NEXT PHASE
ASSOCIATED WITH THE UPPER LEVEL SYSTEM MOVING INTO THE SOUTHERN
PLAINS TAKES SHAPE. CEILINGS HAVE RISEN OVER THE LAST SEVERAL HOURS
ACROSS THE TERMINALS WITH LLVL STRATUS DECK HAVING MOVED SOUTH OF
THE AREA AND ONLY A FEW CLOUDS AROUND 2KFT REMAINING. CURRENTLY SEEING
THE NEXT SURGE OF CLOUD COVER HEADING NORTHWARD OUT OF EASTERN
OKLAHOMA. MAIN CONCERN WILL BE TO WHAT EXTENT THIS DECK PUSHES
NORTHWARD AS THE UPPER LEVEL SYSTEM MATURES AND BEGINS TO WRAP UP
ACROSS THE SOUTHERN PLAINS. CURRENT THINKING IS FOR A FAIRLY SHARP
CUT OFF TO THE LOWER CLOUD DECK TO DEVELOP AS THE SYSTEM PUSHES EAST
AND DEEPENS. FOR THE TIME BEING...HAVE KEPT THE LOWER CEILINGS SOUTH
OF THE TERMINALS WITH A MID LEVEL CLOUD DECK PERSISTING INTO THE
AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON THE NORTHWARD EXTENT OF
THE LOWER CEILINGS AS WELL AS THE SOUTHWARD PUSH OF THE DRIER AIR
CURRENTLY TO THE NORTH OF THE TERMINALS...AS THIS MAY HELP TO ERODE
THINGS CLOSER TO KSTJ.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 3, 5:59 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CST MON MAR 3 2008
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
A POTENT UPPER LEVEL STORM SYSTEM ENTERING WEST TEXAS TODAY WILL LIFT
NORTHEAST THROUGH ARKANSAS TONIGHT. THE NORTHERN EDGE OF ITS PRECIPITATION
SHIELD MAY REACH AS FAR NORTH AS A CLINTON TO BOONVILLE LINE VERY
LATE TONIGHT...LEAVING UP TO AN INCH OF SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SOME SNOW MAY LINGER OVER THE FAR SOUTHEASTERN COUNTIES TUESDAY
MORNING BEFORE CLEARING EASTWARD. OTHERWISE...NO HAZARDOUS WEATHER IS
FORECAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJ
Flood, Leavenworth
- When
- March 3, 11:55 AM CST to 9:30 PM CST
- Where
- Leavenworth County, 1.14 mi NE of Easton to 2.4 mi NNE of Easton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.360, -95.103
The Stranger Creek at Easton crested at 17.99 feet, or 0.99 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87219.